lactic acidosis

By Anonymous Latest Reply 2013-05-06 18:29:16 -0500
Started 2013-05-05 12:21:55 -0500

Can't seem to navigate this site, so will start here. Have type 2 diabetes & after long term use of Metformin was diagnosed with lactic acidosis. Am currently on only Allopurinol for gout. A1c is 5.7. I ache all over all the time. Is this an after effect of lactic acidosis?

4 replies

Nick1962 2013-05-06 14:53:10 -0500 Report

Like me you’re one of the very, very few that had the lactic acidosis reaction to Met. I only lasted 30 days on it and after talking with my primary, we agreed that I was not “diabetic enough” that we couldn’t try to gain control through diet first (and did).
I already had the body aches, but Met seemed to intensify them. It is not a side effect of lactic acidosis in anything I’ve read. Once I cut my intake of sugars, caffeine, and carbs, a great deal of those pains went away. Many of the foods we eat have inflammatory effects, and sugars, cooking oils, trans fats and grains are on the top of the list. Might want to look into your foods, because that also effects gout. Just my 2 cents.

howgoo 2013-05-06 18:29:16 -0500 Report

I eat a pretty healthy diet just because things like spinach or grapefruit are among my favorite foods. And I prefer lemon to chocolate. Starchy carbs & sugar are limited. My fats are olive oil & butter.
I drink 1 c. of coffee in the morning. The Dr. suggested I track to see if the aching might be a result of poor sleep, so I'm going to try that. Do I ache the same all the time? More sometimes than others, but always when waking.
Thanks for your reply.

Julie2013 2013-05-05 13:54:16 -0500 Report

I would like to know what lactic acidosis is? Is it caused by Metformin? Your A1c is great! I have not started on Metformin yet, got the prescription but am hesitating in taking it! One doctor on line said that I should not have any alcoholic beverages or I could get acidosis - I do not know what it is???

Anonymous 2013-05-05 17:29:29 -0500 Report

Look it up online. It is usually associated with strenuous exercise & is temporary, but Metformin may also cause it (see the black box warning). It is rare & 50% fatal. I had no symptoms. The Dr. found it thru a blood test.